MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Catalog Number PRT-27
Medical Device Problem Codes Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017); Malposition of Device (2616)
Health Effect - Clinical Codes Vascular Dissection (3160); Heart Block (4444); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 03/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Crd_1024 - portico india.In4509 - 27 (r834632101,r83529850).It was reported that on (b)(6) 2024, 27mm portico valve was selected for implant.The sizing of the annular dimensions of the native valve was: perimeter derived diameter 23.8, area 441.5 mmsq, perimeter 74.8 mm.There was sufficient calcium to allow anchoring of the device in the opinion of the user.The patient presented with severe asymptomatic aortic stenosis with heart failure, new york heart association class iv.He was managed initially with non-invasive ventilation and intravenous diuretics.The device was implanted in the patient with a final depth of 0mm.A subtle distal migration towards aortic side was noted post deployment resulting in moderate aortic regurgitation., implanter snared the valve up to the ascending aorta with the snare above the coronaries and the physician aware of the ifu warning against snaring the valve.There was a valve in valve procedure was performed with a new 27mm portico valve.Post deployment of the second valve, there was no leak or any significant gradient across the valve.On the same day, the patient post procedure ekg showed left bundle branch block.A 3 days holter test was done.On (b)(6) 2024, a permanent pacemaker was implanted due to left bundle branch block with mobitz type 2 atrioventricular block.The patient is stable.
 
Additional Manufacturer Narrative
An event of device migration, device malposition, heart block, aortic valve insufficiency/regurgitation, and improper or incorrect procedure or method was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Information from the field indicated that the device was implanted in the patient with a final depth of 0mm (shallower than the recommended 3mm).The patient presented with severe asymptomatic aortic stenosis with heart failure.The valve migrated toward aortic side which resulted in moderate aortic regurgitation.The implanter snared the valve up to the ascending aorta with the snare above the coronaries and the physician aware of the ifu warning against snaring the valve.There was a valve in valve procedure was performed with a new portico valve.There was sufficient calcium to allow anchoring of the device.A permanent pacemaker was implanted due to left bundle branch block with mobitz type 2 atrioventricular block.Based on all available information, the reported device malposition is due to procedural conditions.A cause for the reported device migration could not be conclusively determined.A cause for the reported aortic valve insufficiency/regurgitation appears to be related to device migration.The reported heart block could not be conclusively determined.The reported improper or incorrect procedure or method is related to the user snaring the device after deployment.Please note that per the instructions for use, "once the valve is fully deployed, repositioning and retrieval of the valve is not possible.Attempted retrieval (e.G., use of a guidewire, snare, or forceps) may cause aortic root, coronary artery, and/or myocardial damage.".

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19090364
Report Number2135147-2024-01659
Device Sequence Number7216146
Product Code NPT
UDI-Device Identifier05415067012494
UDI-Public05415067012494
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2024
Device Catalogue NumberPRT-27
Device Lot Number7966421
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight48 KG